I am currently taking Lupron to treat Endometreosis and the side-effects are too severe and I am considering discontinuing treatment. I would like to know how long after I stop taking it, will I start feeling normal again?
With any medicine you are taking, if you have side effects it is hard to say when the side effects will go away even after you stop taking the medicine. If you have stopped using Lupron and have seen the side effects go away, please leave a comment here so that we can learn from it.
I don't have an answer more of another question on this. I had 2 Lupron shots in 6 months back in 2011. It cause me to gain A LOT of weight. It has been over 5 years and my hair is thin, I have cyst acne, and struggle hard with weight. I was 178 at time of shot now 230. I want to know if these problems are side effects left over from these shot treatments?
I have had my thyroid checked doctors say it is in untreatable range. I am tired and I think have worse night sweats that now leave a sour smell. I am a very clean person who cares a great deal on how they look. Doctors can not tell me why these things are happening. I just started wondering if it was from Lupron. Because that is when everything went down hill for me.
It did help my endorsement pain along with removal of the cells. I also got curly beach waves in my hair from the shot. But over the past 5 years it has become very thin.
Has anyone else had long term side effects or things you can not get an answer on?
I had ovarian cysts so large and severe I was unable to walk for 3 months. I started a six month course of Depo Lupron in May. The first three months was done an individual one-month doses to reduce side effects. It's still caused migraines when I started it and some nausea but not as bad as the cyst pain. The second dose was given in a 3 month shot and cause severe migraines for 2 weeks afterwards. Overall it was very successful, the only major side effect I suffered was painful vulvodynia related to the hormonal changes. This happens to me with any birth control or any other hormonal treatment. Now that I'm coming off of the Lupron I'm experiencing nausea as the main side effect. I have one more week until my gynecologist estimates that ovulation will begin Again. If the cysts return with the same severity then I'll do another 6 month Lupron course.
I'm hoping that they don't because the vulvodynia was almost unbearable, the only relief was estrogen cream 3 times a week. I don't know how long the nausea or vulvodynia will continue, but I had a two-week break between my 3rd 1Month shot and the 3 month dose and side effects went away within a week. I'm hoping the same will happen this time but it might take longer since the dose was larger.
I had so much pain after my fifth child that I thought they left something in me. My cycle started lasting longer and got heavier. Other women would say my cramps were no worse than anyone else’s so I thought it was all in my head and that maybe I was just weak. So I just endored it. Then after about 7 years I started taking off work because the pain was so bad and my cycle was on heavy ever other week for 7 days at a time. One of my supervisors said that it wasn’t normal to have to leave work for pain for my period so I went back to my first Gyn. After about 6 months of testing and trying to loose weight to help manage my pain, she said it was endometriosis that was around my tubes and across my c-section incision my uterine wall was so thin surgery was not an option so I did the Lupron for 6 months. My pain is now manageable with 2-3 ibuprofen, I was taking up to 1000mg at a time before just to push the pain to the back of my mind.
My pain was constant for years and I became suicidal not knowing that the pain I was feeling was making me feel like this. I had lost 50 lbs before the Lupron and I gained it all back even though I never stopped working out. I actually increased my time in the gym by 30 minutes a day and still managed to gain 30 lbs in those 6 months. After I stopped the injections I continued to gain weight for a year. The hot flashes stopped after about 6 months but now my body temperature is always hot. I sweat a lot, and I got very depressed and went on medication for that. I stopped working out because the depression meds made me sleepy all the time. Between the Lupron and Zoloft my sex drive dropped to Zero ( my husband was so patient because he had just been diagnosed with prolactinoma and started treatment but that’s another story) I had to stop the Zoloft after about 6 months and I just went to talk therapy. I’m feeling better now, almost 3 years later and just started working out again but I still have some pain and I fight the depression and anxiety with positive self talk and prayer( it works for me most of the time) The worst is it’s terribly hard to drop this weight.
I received a 6-month Lupron shot in July 2017. I’m still gaining weight 10 months later!!!
8 Years ago I had a 6 month injection That was done by Steven Peletski Fort Myers Fl... That was not needed... That was the worst thing I ever Did... I still Have many side effects after all those years... The Doctors make big Money Giving those injections... Please Avoid at all Costs It was dangerous to other People I know also
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jun 2013 • 3 answers
Updated 26 Oct 2018 • 5 answers
Updated 3 Sep 2012 • 2 answers
Has anyone had a bad experience coming off of lupron depot shot?? What were the symptoms at the end?
Updated 12 Apr 2015 • 1 answer
Updated 20 Oct 2018 • 2 answers